# SDR 20000811SH004

- Difficulty date: June 9, 2000
- Submitted: August 11, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Trunnion
- Part number: 4032700
- Part serial: P31350187L
- Condition: Cracked
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MAIN LANDING GEAR TRUNNION WAS BROUGHT TO THIS STATION FOR INSPECTION AND POSSIBLE REPAIR.  THE TRUNNION HAD DEVELOPED A CRACK ALONG THE BARREL AND NEXT TO THE FORGING SEAM.  THE OWNER OF THIS TRUNNION HAD TAKEN IT TO A LOCAL WELDING SHOP AND HAD IT WELDED.  WELDING SHOP HAD NO APPROVED DATA TO PERFORM ANY WELDING ON THIS COMPONENT, THEREFORE, THE COMPONENT WAS REJECTED.  IN ADDITION, REPAIRS WERE ACCOMPLISHED BY AN UNAUTHORIZED FACILITY.  (X)
